Facebook Pixel
EmpowHER Guest


By Anonymous November 6, 2015 - 5:11pm
Rate This

this is a little lengthy so please bear with me. i have always had irregular periods since i started 6-7 years ago, not really by a lot of difference but they'd often come within 7-9 days either side of when a "regular" period should have, if that makes any sense. anyway, it's something that never really bothered me until i recently got into my first serious relationship. obviously having an active/regular sex life now, it's more convenient to have a little regularity as to when Mother Nature decides to call, so i went to the doctors and asked about going on the pill to regulate my periods - also as a form of contraception. my gp put me on microgynon 30, and as i wasn't sure when the first day of my cycle would be due to being so irregular, i took his advice and still used barrier protection for the first 7 days of using microgynon. on the fourth day of using microgynon, my boyfriend and i had protected sex but the condom split. within 36 hours i had gone to the pharmacy and taken emergency contraception (levonelle) and they advised me that it should be fine, and to continue taking my microgynon as normal. day 10 of being on microgynon, my boyfriend and i had unprotected sex. now according to the leaflet, i should be protected against pregnancy. i have been taking the pills at roughly the same time every day (usually within 15-30 mins, it's quite hard to get it bang on as i do shift work) but only once was i an hour and a half late in taking my pill - i still took the next one at the normal time and according to the leaflet again, if pills are missed but taken within 12 hours of when they should have been, then you are still protected from pregnancy.

now here comes my worry/paranoia - i'm due on my break in 3 days so i know i probably shouldn't get too worked up until i see if i have my withdrawal bleed or not, but i also know that you can still be pregnant even if you do bleed! - i've had sore breasts lately, and feelings of nausea. i've also noticed the veins on my legs have been a lot more vibrant under my skin which freaked me out a little so i googled it and it could be down to the sudden cold weather (most likely) but i also read that it could be a sign of pregnancy, which is what caused this panic. i now keep noticing a strange sensation in my abdomen but i don't know if that's just worry and paranoia or if it too could be a sign of pregnancy.

i am going to wait for my break to see how things go and if nothing comes then i will take a test, but i was just wondering if any other ladies had any similar experiences or could offer some advice or opinions on the matter. thank you!

Add a Comment1 Comments


Hello and thank you for choosing EmpowHer,
You can expect more irregularity because you took emergency contraception while also taking Microgynon. If you period is irregular, it does not necessarily mean you are pregnant. But you may, of course, take a pregnancy test to be sure.
Keep in mind that vaginal bleeding that occurs during pregnancy is spotting that lasts a couple days. It is much less bleeding than a regular period.

November 7, 2015 - 11:36am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!